Hail, Sedgwick
- When
- April 2, 11:45 PM MST
- Where
- Sedgwick County, 6 mi W of Sedgwick
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.933, -102.633
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Apr 2, 1:55 PM MST, 9 hours 50 minutes earlier.
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 255 PM MDT MON APR 2 2001 SHORT TERM DISCUSSION: CURRENT RADAR SHOWING A COUPLE HEALTHY NEAR STATIONARY BOUNDARIES ONE OVER THE EASTERN DENVER METRO AREA...THE OTHER WELL EAST OF THE RADAR. THIS IS JUST NOW A CELL DEVELOPING ONE THIS BOUNDARY IN THE SOUTHEAST CORNER OF WELD COUNTY. RADAR ALSO SHOWING AN INCREASING SOUTHWESTERLY FLOW WIND SIGNATURE OVER PARK...DOUGLAS...AND JEFFERSON COUNTIES. A VIGOROUS DENVER CYCLONE CONTINUES IN PROGRESS WITH THE SOUTHEASTERLIES BRINGING IN NEAR 50 DEGREE F DEW POINTS TO THE FAR SOUTHEAST CORNER. 18Z ETA FORECAST SOUNDINGS AND CROSS SECTIONS SHOWING PLENTY OF CONVECTIVE POTENTIAL...ESPECIALLY OUT EAST FOR EARLY THIS EVENING. CAPES ABOVE 1000 JOULES/KG...GOOD POTENTIAL INSTABILITY...BEAUTIFUL SHEAR...A GREAT LOOKING...FAIRLY DEEP THETA-E AXIS OVER THE AREA... EVEN SOME WEAK Q-G ASCENT IN THE SYNOPTIC SCALE TO WORK WITH. ONLY PROBLEM NOW IS NOT ENOUGH HEAT. SOUNDINGS SAY MID 60S ARE NEEDED ...AND IT IS GETTING CLOSE. CURRENT FORECAST IS OK...MAY GO A TAD HIGHER POPS IN THE NORTHEAST CORNER...BUT NONE TO ISOLATED BACK AGAINST THE FOOTHILLS. LITTLE EXPECTED IN THE MOUNTAINS...NOT GREAT MOISTURE TO WORK WITH...WILL HIT THE WINDS THOUGH. FOR TEMPERATURES ...GRIDS SHOW READINGS 1-2 DEGREES C WARMER FOR LOWS THEN THIS MORNING'S. RJK LONG TERM DISCUSSION: SW FLOW ALF TO CONT OVER CO THRU THURS AS TROF ELONGATES OVER PAC NW WITH LOW CENTER FORMING AND CLOSING OFF NR THE CA COAST BY 12Z THURS. THIS LOW IS THEN PROGD TO MOVE INLAND THRU SRN CA THURS AND KICK NEWD FRI AND SAT. AVN ACTUALLY FORMS A NEW LOW CENTER IN UT FRI WHILE MRF KEEPS CLOSED LOW AS A SINGLE ENTITY WHILE MOVING IT NEWD PAST 4 CRNRS TO NC CO AND THEN INTO MN. NOT SURE EITHER MODEL CORRECT KICKING THIS LOW SO FAST AND SO FAR N BUT WILL DEAL WITH THAT IN NEXT PARAGRAPH. AS FOR SHORTER TERM SWLY FLOW STG ENUF AND DRY ENUF THAT MTNS...FTHLS AND I-25 CORRIDOR SHUD REMAIN IN DRY DWNSLP PTRN FOR WINDY BUT NO PCPN. MAIN PRBLM FOR NEXT TW0 DAYS WILL BE CNVCTN IN NERN CO DUE SELY FLOW AND INCRSG DWPTS E OF DEN. AMS TO BECOME UNSTBL ENUF TO WARRANT MENTN OF SOME AFTN/EVE SHWRS AND TSTMS IN NERN PLAINS AS LAPSE RATES TO BE IN THE 7-8 DEG C/KM RANGE WITH CAPES PROGD TO RANGE FROM 400-1000 JOULES TUES AFTN E OF A FORT MORGAN TO LIMON LINE. LITTLE LESS CAPE ON WED AS STNRY BOUNDARY BEGINS TO LIFT NEWD ENUF TO ALLOW DWPTS TO DROP BACK INTO 30S. IN SHORT NOT MUCH CHANGE TO GOING FCSTS FOR FIRST TWO DAYS WITH DRYER AIR AND MOSTLY SUNNY SKIES FROM I-25 WEST EXCEPT FOR USUAL MTN CU. FURTHER E...PTLY CLDY AND ISOLD SHWRS/TSTMS OKAY FOR TMW WITH LESS ACTVTY WED. WILL LEAVE THE EXTENDED PRETTY MUCH AS IS SNC LATEST MRF TAKES LOW ON AN EVEN FURTHER NRN JOURNEY THAN THE PREV 2 RUNS. TWO DAYS AGO MRF HAD LOW KICKING EWD THRU SRN AZ AND SRN NM. YESTERDAY IT MOVED IT PAST 4 CRNRS TO ERN CO AND THEN TO KS-NE BRDR. NOW IT TAKES IT NEWD PAST 4 CRNRS THRU NC CO TO MN BY SAT. AVN EVEN FURTHER N WITH LOW BY FORMING NEW CENTER OVER WY/MT. HAVE LOW CONFIDENCE IN THIS SCENARIO DUE TO THE FAST MVMT FCST FOR THIS SYSTEM AND FACT THAT MOST STORMS THIS SEASON HAVE STAYED S NR THE MEXICO BORDER. HAVE CHC POPS IN FCST FOR THURS AND BYND ALREADY AND SEE NO WAY TO IMPROVE ON THAT AT THIS TIME. WEAK RDG TO MOVE ACROSS CO SUN WITH SWLY FLOW RETURNING FOR SUN AFTN AND MON AS NEXT SYSTEM BEGINS TO DIVE SWD ALG COAST. THIS SHUD KEEP A LID ON PCPN FOR THOSE TWO DAYS WITH LESS MSTR AVBL AND LACK OF DYNMCS. APPEARS UPPER FLOW WILL BE q STG ENUF TO CREATE GUSTY WINDS SUN AND MON AT LEAST IN MTNS AND HIER FTHLS. RUBBLE .DEN...NONE.
COZ048-050-030630- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 1150 PM MDT MON APR 2 2001 THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LOGAN COUNTY NORTHERN PHILLIPS COUNTY SEDGWICK COUNTY EXPIRED AT 1145 PM MDT. AT 1145 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM OVER SEDGWICK COUNTY HAD DECREASED IN INTENSITY. HOWEVER...STRONG THUNDERSTORMS WILL CONTINUE ACROSS SEDGWICK AND NORTHERN PHILLIPS COUNTIES UNTIL 1230 PM MDT EARLY THIS MORNING. THE STORMS MAY PRODUCE HAIL...STRONG GUSTY WINDS...DEADLY CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAIN. THE STORMS WERE MOVING TO THE SOUTHEAST AT 20 TO 25W MPH. EARLIER THIS EVENING AT 1125 PM MDT HAIL THE SIZE OF QUARTERS OR ONE INCH IN DIAMETER WAS REPORTED AT JUMBO LAKE IN WESTERN SEDGWICK COUNTY. GARD...WFO BOULDER
COZ048-050-030630- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 1150 PM MDT MON APR 2 2001 THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LOGAN COUNTY NORTHERN PHILLIPS COUNTY SEDGWICK COUNTY EXPIRED AT 1145 PM MDT. AT 1145 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM OVER SEDGWICK COUNTY HAD DECREASED IN INTENSITY. HOWEVER...STRONG THUNDERSTORMS WILL CONTINUE ACROSS SEDGWICK AND NORTHERN PHILLIPS COUNTIES UNTIL 1230 AM MDT EARLY TUESDAY MORNING. THE STORMS MAY PRODUCE HAIL...STRONG GUSTY WINDS...DEADLY CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAIN. THE STORMS WERE MOVING TO THE SOUTHEAST AT 20 TO 25 MPH. EARLIER THIS EVENING AT 1125 PM MDT HAIL THE SIZE OF QUARTERS OR ONE INCH IN DIAMETER WAS REPORTED AT JUMBO LAKE IN WESTERN SEDGWICK COUNTY. GARD...WFO BOULDER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
1245 AM MDT TUE APR 3 2001
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1125v PM 6 W SEDGWICK CO 1.00 INCH HAIL
04/02/01 SEDGWICK
GARD...WFO BOULDERThe Cheyenne radar (KCYS), 184 km away, was scanning. The volume nearest the first event began at 06:47 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2001Every state in 2001This day in weather historyWarnings in Colorado, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5238161.